It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-25-2008, 03:54 PM   #1
(female)
 
Join Date: Jul 2008
Location: Pennsylvania
Posts: 0
KissMeImBiPolar HB User
Question I'm a newbie, and have a question about Topamax

Hi Everyone,



<don't post your real name>



I'm new to the group. I'm 41 and I was diagnosed last year with Bipolar II with depression. Although I was diagnosed last year, it turns out that I've had it for 25 years.

For the past 25 years, I was on medications for just depression only of course, but now for the past year, I have tried 4 medications for the bipolar part. I started off on Topamax and was on it for 3 months and thought that I got a UTI from it (but turned out it was a coincidence, because I wasn't drinking enough fluids and was bathing all the time instead of showers, plus I didn't tell the dr. that I was susceptible to UTI's...I told him this just this year)...anyway, that was my FIRST med. Then I tried Lamictal...TWICE....I ended up getting UTI's on that. (again, didn't drink enough fluids...I was just a dumba$$), then Nortriptyline, then Paxil, now I'm back on Topamax to try it again because I found that Topamax out of all of them was the best for my mood swings.

However, I've only been on it a week and I'm finding that I'm getting the side effects that I didn't like when I was on the last time. The only one that I HATE is the dizziness. My question is...has anyone else or IS anyone else on Topamax and had the dizziness and how long does it last? I was on 100 mg./day for a week and now am on 200 mg/day just starting today. I can't stand this dizziness. But I don't know if it's actually from the meds or if it's sinuses or what....but it's so bothersome to the point that it happens all the time except when I'm staring directly at something and not turning my head left or right or getting up and moving around.

Also, I'm having a really bad day. I was having a pretty good week last week. But today, when I found out that (a certain doctor) died




<edited: do not post identifying details!>



I've been crying all day and can't seem to stop. It's like a leaky water faucet. It's uncontrollable. I was having a wonderful day all day yesterday and then today when I woke up, but when I read about this Doctor...I lost it and have been in my "down" mode all day crying. I didn't even know this man, but I did know of his story.

Is this normal for being bipolar? Even though I've had bipolar for 25 years, I've only been diagnosed for a year and I'm still new at learning about what it does to me and my body.

Any help would be appreciated. I hope to make new friends on here.

Hope everyone has a great evening.

Hugs...
__________________
You can't control what people think of you so get on that crazy train in life and let it take you somewhere you've always wanted to go!!! WOOOOWOOOOOO!!!!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Newbie with a question Strawbaby Chronic Pain 9 09-22-2008 11:19 AM
Bipolar Disorder + Borderline; Treating BD without meds; other newbie questions. animalari Bipolar Disorder 7 11-02-2007 07:16 PM
New to boards and have a question seafaringlady9 Headaches & Migraines 1 06-27-2007 09:17 AM
Newbie intro/ Topamax - sore throat? meimei Headaches & Migraines 3 11-28-2006 02:31 PM
newbie topamax update Wendy88 Headaches & Migraines 0 10-22-2006 03:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), barbara000 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 09:42 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!